Alert archive / California / Small Craft Advisories in 2009

Small Craft Advisory 6, NWS Eureka, CA

February 1, 2009

NWS Eureka, CA issued this small craft advisory at Feb 1, 2009, 2:46 AM PST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Feb 1, 2009, 2:46 AM PST (10:46 UTC)
Expired
Feb 1, 2009, 6:00 PM PST
In force
15 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

319 
WHUS76 KEKA 011046
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
246 AM PST SUN FEB 1 2009

PZZ455-011200-
/O.CAN.KEKA.SI.Y.0007.000000T0000Z-090201T2300Z/
/O.CAN.KEKA.SW.Y.0005.000000T0000Z-090201T2300Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
246 AM PST SUN FEB 1 2009

...SMALL CRAFT ADVISORY FOR WINDS IS CANCELLED...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE SMALL
CRAFT ADVISORY FOR WINDS. THE SMALL CRAFT ADVISORY FOR HAZARDOUS
SEAS HAS BEEN CANCELLED. 

$$

PZZ470-011300-
/O.CAN.KEKA.SW.Y.0005.000000T0000Z-090201T2300Z/
/O.NEW.KEKA.SC.Y.0006.090201T1046Z-090201T1300Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
246 AM PST SUN FEB 1 2009

...SMALL CRAFT ADVISORY FOR WINDS AND HAZARDOUS SEAS IN EFFECT
UNTIL 5 AM PST EARLY THIS MORNING...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM PST EARLY THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ475-012300-
/O.CAN.KEKA.SW.Y.0005.000000T0000Z-090202T1100Z/
/O.NEW.KEKA.SC.Y.0006.090201T1046Z-090202T0200Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
246 AM PST SUN FEB 1 2009

...SMALL CRAFT ADVISORY FOR WINDS AND HAZARDOUS SEAS IN EFFECT
UNTIL 6 PM PST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
1 follow-up statement
117 
WHUS76 KEKA 012153
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
153 PM PST SUN FEB 1 2009

PZZ475-020200-
/O.CON.KEKA.SC.Y.0006.000000T0000Z-090202T0200Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
153 PM PST SUN FEB 1 2009

...SMALL CRAFT ADVISORY FOR WINDS AND HAZARDOUS SEAS REMAINS IN
EFFECT UNTIL 6 PM PST THIS AFTERNOON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Jan 31, 3:00 PM PST, 11 hours 46 minutes earlier.

Area forecast discussion, Jan 31, 3:00 PM PST, 11 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
300 PM PST SAT JAN 31 2009

 .SYNOPSIS...HIGH PRESSURE WILL CONTINUE TO BRING ABOVE NORMAL
INLAND TEMPERATURES AND DRY WEATHER TO NORTHWEST CALIFORNIA THROUGH
WEDNESDAY. A STORM WILL BRING A CHANCE OF RAIN TO THE REGION LATE IN
THE WEEK.

&&

.SHORT TERM...TONIGHT THROUGH TUESDAY...SATELLITE IMAGERY SHOWS
STRATUS OFF THE COAST OF HUMBOLDT BAY AND HIGH CIRRUS CLOUDS MOVING
OVER THE AREA. HIGH PRESSURE OVER THE REGION WILL AGAIN BRING LIGHT
WINDS TO THE COAST. THE LIGHT WINDS SHOULD ALLOW THE STRATUS TO
MIGRATE/REFORM AROUND HUMBOLDT BAY. MOSTLY CLEAR SKIES OVER INLAND
LOCATIONS WILL AGAIN ALLOW VALLEY FOG TO FORM.

SUNDAY AND MONDAY A STRENGTHENING RIDGE WILL MOVE OVER THE WEST
COAST. INLAND LOCATIONS CAN EXPECT SLIGHTLY ABOVE NORMAL DAYTIME
TEMPERATURES. AT THE SAME TIME WEAK DISTURBANCES WILL BE PASSING TO
OUR NORTH. THEY MAY BRING SOME CLOUDS TO NORTHERNMOST LOCATIONS.
TUESDAY THE RIDGE AXIS WILL MOVE TO OUR EAST. THIS WILL BRING
SOUTHERLY FLOW...MOSTLY SUNNY SKIES AND CONTINUED WARM TEMPERATURES.
MS

.LONG TERM...TUESDAY NIGHT THROUGH SATURDAY...GFS AND ECMWF BRING A
SPLITTING UPPER TROUGH NEAR 135W TUESDAY NIGHT...WITH A COMPLEX CUT
OFF LOW FORMING WEST OF 130W...SOUTH OF 40N BY 12Z WED. THE LOW
SHOULD SLOWLY CREEP EASTWARD ON WED...AS A RIDGE BUILDS BACKWARDS
OVER NW CAL. GFS AND ECMWF OPERATIONAL RUNS AND GFS ENSEMBLE MEAN
ALL BRING THE LOW AND AN UPSTREAM KICKER TROUGH TOWARDS THE REGION
ON THURSDAY INTO FRIDAY. THE OFFSHORE LOW APPEARS TO HEAD SOUTHWARD
INTO CENTRAL...WHILE THE UPSTREAM KICKER MOVES INTO THE PAC NW ON
FRIDAY. WITH SOLUTIONS STILL SHOWING SMALL DIFFERENCES ON TIMING AND
LOCATION...CONFIDENCE IS STILL NOT HIGH ENOUGH TO GO WITH ANYTHING
MORE THAN A CHANCE OF RAIN. THUS...WILL LEAN TOWARDS CLIMATOLOGICAL
PRECIP CHANCES THURSDAY THROUGH FRIDAY AND THEN START TO DECREASE
PRECIP CHANCES BELOW CLIMO ON SATURDAY BASED ON THE ENSEMBLE MEAN
FORECAST OF A RIDGE BUILDING BEHIND THE TROUGH/CUT-OFF LOW COMPLEX
ON SATURDAY. DJB

&&

.MARINE...STRONG NORTHERLY WINDS WILL CONTINUE THROUGH THE
EVENING...WITH GALE FORCE GUSTS OVER THE OUTER WATERS. WINDS WILL
SLOWLY EASE OVERNIGHT AS THE PRESSURE GRADIENT WEAKENS AND SHIFTS
NORTH. WE WILL MAINTAIN THE ADVISORY FOR SEAS THROUGH AT LEAST
SUNDAY AFTERNOON FOR ALL BUT THE NORTHERN INNER WATERS AS THE
PRESSURE PATTERN WILL STILL BE TIGHT ENOUGH TO SUPPORT HIGHER WIND
WAVES AND/OR SHORT PERIOD FRESH SWELL. GUIDANCE SUGGESTS SOMEWHAT
LONGER PERIOD NW SWELL PROPAGATING INTO THE WATERS VERY LATE TONIGHT
ALTHOUGH WIND CONTAMINATED OBSERVATIONS MAKE THIS DIFFICULT TO
VERIFY THROUGH UPSTREAM BUOYS AT THE CURRENT TIME. BEYOND
SUNDAY...SEVERAL DAYS OF BENIGN CONDITIONS ARE EXPECTED BUT BY THE
MIDDLE OF THE WEEK SUSTAINED MODERATE SOUTHERLY WINDS WILL
CONTRIBUTE TO A MIXED SW/NW SWELL. BURGER

&&

.AVIATION...MARINE STRATUS/FOG WAS VERY SLOW TO CLEAR FROM EUREKA TO
MCKINLEYVILLE THIS AFTERNOON. DEVELOPING OFFSHORE FLOW SHOULD KEEP
STRATUS FORMATION OVERNIGHT MINIMAL...ALTHOUGH SOME LOCAL CEILINGS
MAY DEVELOP RIGHT AROUND THE HUMBOLDT BAY. OTHERWISE...INTERIOR
RIVER VALLEYS...NOTABLY THE EEL AND UPPER TRINITY...WILL SEE AREAS
OF IFR/LIFR FOG LATE TONIGHT. BURGER

&&

.EKA WATCHES/WARNINGS/ADVISORIES...GALE WARNING FROM PT ST GEORGE TO
PT ARENA 10 TO 60 NM UNTIL MIDNIGHT TONIGHT. SMALL CRAFT ADVISORY PT
ST GEORGE TO PT ARENA 0-10NM.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

Nearby

Small Craft Advisories in California, 2009Every small craft advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.